Pacific Journal of Mathematics

Asymptotic lower bounds for the fundamental frequency of convex membranes

George E. Forsythe

Article information

Source
Pacific J. Math. Volume 5, Suppl. 1 (1955), 691-702.

Dates
First available: 20 February 2007

Permanent link to this document
http://projecteuclid.org/euclid.pjm/1171984829

Mathematical Reviews number (MathSciNet)
MR0073048

Zentralblatt MATH identifier
0068.10304

Subjects
Primary: 35.0X

Citation

Forsythe, George E. Asymptotic lower bounds for the fundamental frequency of convex membranes. Pacific Journal of Mathematics 5 (1955), 691--702. http://projecteuclid.org/euclid.pjm/1171984829.


Export citation

References

  • [1] Dorothy L. Bernstein, Existence theorems in partial differential equations, Annals of Mathematics Studies, No. 23, Princeton University Press, 1950.
  • [2] Lothar Collatz, Eigenwertaufgaben mit technischen Anwendungen, Leipzig, Akademische Verlagsges., 1949.
  • [3] R. Courant, K. Friedrichs, and H. Lewy, TJber die partiellen Differenzengleichungen der mathematischen Physik, Math. Ann., 100 (1928), 32-74.
  • [4] George E. Forsythe, Asymptotic lower bounds for the frequencies of certain polygonal membranes, Pac. J. Math. 4 (1954), 467-480.
  • [5] Jacques Hadamard, Memoire sur le probleme a"'analyse relatif equilibre des plaques elastiques encastrees, Memoires Prsentes par Divers Savants a PAcademie des Sciences de PInstitut National de France, ser. 2, 33, No. 4.
  • [6] Wilfred Kaplan, Advanced calculus, Addison-Wesley, Cambridge, 1952.
  • [7] Hans Lewy, Developments at the confluence of analytic boundary conditions, Univ. of Calif. Publications in Mathematics, new series, 1, No. 7 (1950), 247-280.
  • [8] L. Lichtenstein, Neuere Enwicklung der Potentialtheorie, Konforme Abbildung, pp. 177-377 of Encyklopctie der mathematischen Wissenschaften, vol. 2 part 3, first half, Teubner, Leipzig, 1909-1921.
  • [9] C. C. MacDuffee, The theory of matrices, reprint, Chelsea, New York, 1946.
  • [10] S. E. Mikeladze, NumerischeIntegrationder Gleichungenvom elliptischen und parabolischen Typus (Russian, German Summary), Izvestiya Akad. Nauk SSSR Ser. Mat. 5 (1941), 57-74.
  • [11] D. Yu. Panov, Spravocnikpo cislennomureseniyudifferencial9nyhuravnenitv castnyh proizvodnyh, 5th edit., Gostehizdat, Moscow-Leningrad, 1951.
  • [12] G. Plya, Estimates for eigenvalues, in Studies in mathematics and mechanics, presented to Richard von Mises, Academic Press, New York, 1954.
  • [13] S. E. Warschawski, On a theorem of L. Lichtenstein, Pac. J. Math., 5 (1955), 835-840. NATIONAL BUREAU OF STANDARDS, LOS ANGELES.